Alert archive / West Virginia / River Flood Warnings in 2009

River Flood Warning 3, NWS Charleston, WV

May 4, 2009Calhoun County, Wirt County, West Virginia

NWS Charleston, WV issued this river flood warning at May 4, 2009, 7:52 PM EDT for Calhoun County, Wirt County, West Virginia. It took effect at May 4, 2009, 10:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 4, 2009, 7:52 PM EDT (23:52 UTC)
In effect from
May 4, 2009, 10:00 PM EDT
Expired
May 5, 2009, 9:31 AM EDT
In force
12 hr
Issued by
NWS Charleston, WV
Flood severity
Minor

Counties Calhoun County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Kanawha River at Grantsville (GRTW2).

Action stage
34 ft
Minor stage
36 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRLX 042352
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
752 PM EDT MON MAY 04 2009

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS... LITTLE KANAWHA RIVER AT GRANTSVILLE...


AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...WIRT.

THE HEAVY RAINS ARE OVER AND ONLY A SCATTERED SHOWER CAN BE
EXPECTED THROUGH THE REMAINDER OF TONIGHT.  LITTLE OR NO ADDITIONAL
RUNOFF IS EXPECTED.  THE RIVER IS EXPECTED TO CREST AFTER MIDNIGHT
TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 11 PM TONIGHT OR SOONER IF
CONDITIONS CHANGE.


&&

WVC013-105-051152-
/O.NEW.KRLX.FL.W.0003.090505T0200Z-090505T2200Z/
/GRTW2.1.ER.090505T0200Z.090505T0600Z.090505T1600Z.NO/
752 PM EDT MON MAY 04 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM MONDAY THE STAGE WAS 35.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT. AND CONTINUE TO RISE TO NEAR 
  37.9 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY EARLY AFTERNOON TUESDAY.
* AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY
  POOL AND TENNIS COURTS ALONG SOUTH RIVER STREET START TO FLOOD. 
  HOMES AND BUSINESSES ALONG NORTH RIVER STREET NEAR THE ROUTE 5
  AND NORTH RIVER STREET INTERSECTION START TO FLOOD.
* A CREST NEAR 37.9 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET
  ON MARCH 21 2002.  

$$
5 follow-up statements
000 
WGUS81 KRLX 050243
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1043 PM EDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER
AT GLENVILLE AND GRANTSVILLE...
 
AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER AND WIRT.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER NEAR CLARKSBURG...

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON.

WITH THE LAST OF THE HEAVY RAINFALL LONG GONE...LITTLE OR NO ADDITIONAL RUNOFF IS EXPECTED OVERNIGHT. THE WEST FORK RIVER NEAR CLARKSBURG AND THE LITTLE KANAWHA RIVER AT GLENVILLE CRESTED LATE THIS EVENING...AND THE LITTLE KANAWHA RIVER AT GRANTSVILLE IS EXPECTED TO CREST DURING THE PRE DAWN HOURS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 430 AM TUESDAY OR SOONER IF
CONDITIONS CHANGE.


&&

WVC013-021-050843-
/O.EXT.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/
/GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1600Z.NO/
1043 PM EDT MON MAY 04 2009

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE LITTLE KANAWHA RIVER AT GLENVILLE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 28.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.1 FEET BY AFTER MIDNIGHT.
  . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. .
* AT STAGES NEAR 28.0 FEET...HIGHWAY 119 AND 33 ARE CLOSED, EAST AND WEST OF 
  TOWN.
* A CREST NEAR 28.1 FEET COMPARES TO A PREVIOUS CREST OF 26.9 FEET ON MAY 11 
  2003.  

$$

WVC013-105-050843-
/O.CON.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/
/GRTW2.1.ER.090505T0021Z.090505T0600Z.090505T1600Z.NO/
1043 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 36.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.9 FEET BY AFTER MIDNIGHT.
  . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. .
* AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS
  COURTS ALONG SOUTH RIVER STREET START TO FLOOD.   HOMES AND BUSINESSES ALONG 
  NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START 
  TO FLOOD.
* A CREST NEAR 37.9 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20
  2003.  

$$

WVC033-050843-
/O.CON.KRLX.FL.W.0002.000000T0000Z-090505T1100Z/
/CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T0500Z.NO/
1043 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT. .
* AT STAGES NEAR 18.0 FEET...MAJOR FLOODING OCCURS IN CLARKSBURG, ALONG THE 
  RIVER.
* A CREST NEAR 5.4 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 
  2007.  

$$
000 
WGUS81 KRLX 050250
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1050 PM EDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA 
RIVER AT GLENVILLE AND GRANTSVILLE 

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER AND WIRT.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER NEAR CLARKSBURG...

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON.

WITH THE LAST OF THE HEAVY RAINFALL LONG GONE...LITTLE OR
NO ADDITIONAL RUNOFF IS EXPECTED OVERNIGHT. THE WEST FORK RIVER
NEAR CLARKSBURG AND THE LITTLE KANAWHA RIVER AT GLENVILLE CRESTED
LATE THIS EVENING...AND THE LITTLE KANAWHA RIVER AT 
GRANTSVILLE IS EXPECTED TO CREST DURING THE PRE DAWN HOURS
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND PUT TIME HERE AM OR PM OR SOONER IF
CONDITIONS CHANGE.


&&

WVC013-021-050850-
/O.CON.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/
/GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1600Z.NO/
1050 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GLENVILLE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 28.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.1 FEET BY AFTER MIDNIGHT.
  . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. .
* AT STAGES NEAR 28.0 FEET...HIGHWAY 119 AND 33 ARE CLOSED, EAST AND WEST OF 
  TOWN.
* A CREST NEAR 28.1 FEET COMPARES TO A PREVIOUS CREST OF 26.9 FEET ON MAY 11 
  2003.  

$$

WVC013-105-050850-
/O.CON.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/
/GRTW2.1.ER.090505T0021Z.090505T0600Z.090505T1600Z.NO/
1050 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 36.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.9 FEET BY AFTER MIDNIGHT.
  . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. .
* AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS
  COURTS ALONG SOUTH RIVER STREET START TO FLOOD.   HOMES AND BUSINESSES ALONG 
  NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START 
  TO FLOOD.
* A CREST NEAR 37.9 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20
  2003.  

$$

WVC033-050850-
/O.CON.KRLX.FL.W.0002.000000T0000Z-090505T1100Z/
/CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T0500Z.NO/
1050 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT. .
* AT STAGES NEAR 18.0 FEET...MAJOR FLOODING OCCURS IN CLARKSBURG, ALONG THE 
  RIVER.
* A CREST NEAR 5.4 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 
  2007.  

$$
000 
WGUS81 KRLX 050253 CCA
FLSRLX
RIVER FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1050 PM EDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA 
RIVER AT GLENVILLE AND GRANTSVILLE 

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER AND WIRT.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER NEAR CLARKSBURG...

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON.

WITH THE LAST OF THE HEAVY RAINFALL LONG GONE...LITTLE OR
NO ADDITIONAL RUNOFF IS EXPECTED OVERNIGHT. THE WEST FORK RIVER
NEAR CLARKSBURG AND THE LITTLE KANAWHA RIVER AT GLENVILLE CRESTED
LATE THIS EVENING...AND THE LITTLE KANAWHA RIVER AT 
GRANTSVILLE IS EXPECTED TO CREST DURING THE PRE DAWN HOURS
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 5 AM TUESDAY OR SOONER IF
CONDITIONS CHANGE.


&&

WVC013-021-050850-
/O.CON.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/
/GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1600Z.NO/
1050 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GLENVILLE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 28.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.1 FEET BY AFTER MIDNIGHT.
  . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. .
* AT STAGES NEAR 28.0 FEET...HIGHWAY 119 AND 33 ARE CLOSED, EAST AND WEST OF 
  TOWN.
* A CREST NEAR 28.1 FEET COMPARES TO A PREVIOUS CREST OF 26.9 FEET ON MAY 11 
  2003.  

$$

WVC013-105-050850-
/O.CON.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/
/GRTW2.1.ER.090505T0021Z.090505T0600Z.090505T1600Z.NO/
1050 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 36.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.9 FEET BY AFTER MIDNIGHT.
  . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. .
* AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS
  COURTS ALONG SOUTH RIVER STREET START TO FLOOD.   HOMES AND BUSINESSES ALONG 
  NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START 
  TO FLOOD.
* A CREST NEAR 37.9 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20
  2003.  

$$

WVC033-050850-
/O.CON.KRLX.FL.W.0002.000000T0000Z-090505T1100Z/
/CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T0500Z.NO/
1050 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT. .
* AT STAGES NEAR 18.0 FEET...MAJOR FLOODING OCCURS IN CLARKSBURG, ALONG THE 
  RIVER.
* A CREST NEAR 5.4 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 
  2007.  

$$
000 
WGUS81 KRLX 050823
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
423 AM EDT TUE MAY 05 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER.
  NEAR CLARKSBURG...
 
AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER.
  AT GLENVILLE...
  AT GRANTSVILLE...

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER...WIRT.

THE WEST FORK RIVER AND THE LITTLE KANAWHA RIVER HAVE CRESTED...AND
ARE NOW RECEDING. A FEW SHOWERS COULD AFFECT THE AREA TODAY...BUT
WATER LEVELS ARE EXPECTED TO CONTINUE TO DROP SLOWLY BELOW FLOOD
STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 11 AM TUESDAY OR SOONER IF
CONDITIONS CHANGE.

&&

WVC013-021-051423-
/O.CON.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/
/GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1600Z.NO/
423 AM EDT TUE MAY 05 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GLENVILLE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM TUESDAY THE STAGE WAS 24.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.9 FEET BY THIS MORNING.. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON..
* AT STAGES NEAR 27.5 FEET...THE INTERSECTION OF SOUTH LEWIS STREET AND MAIN 
  STREET IS FLOODED.
* A CREST NEAR 26.9 FEET COMPARES TO A PREVIOUS CREST OF 26.9 FEET ON MAY 11 
  2003.  

$$

WVC013-105-051423-
/O.CON.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/
/GRTW2.1.ER.090505T0021Z.090505T1200Z.090505T1600Z.NO/
423 AM EDT TUE MAY 05 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM TUESDAY THE STAGE WAS 36.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.8 FEET BY THIS MORNING.. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON..
* AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS
  COURTS ALONG SOUTH RIVER STREET START TO FLOOD.   HOMES AND BUSINESSES ALONG 
  NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START 
  TO FLOOD.
* A CREST NEAR 37.8 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20
  2003.  

$$

WVC033-051423-
/O.EXT.KRLX.FL.W.0002.000000T0000Z-090505T1436Z/
/CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T1600Z.NO/
423 AM EDT TUE MAY 05 2009

...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* UNTIL THIS MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 AM TUESDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS 
  MORNING..
* AT STAGES NEAR 16.0 FEET...AREAS OF BALTIMORE STREET AND RIVER ROAD ARE 
  FLOODED.
* A CREST NEAR 5.4 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 
  2007.  

$$
000 
WGUS81 KRLX 051331
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
931 AM EDT TUE MAY 05 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...LITTLE KANAWHA 
  RIVER...WEST FORK RIVER.
  AT GLENVILLE...
  AT GRANTSVILLE...
  NEAR CLARKSBURG...
 
 AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER...
 HARRISON...WIRT.

THE RIVERS HAVE GONE BELOW FLOOD STAGE AND WILL CONTINUE TO FALL
THROUGHOUT THE DAY TODAY.  THEREFORE, THE RIVER FLOOD WARNINGS FOR THE
LITTLE KANAWHA AND WEST FORK RIVERS HAVE BEEN CANCELLED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVENTHOUGH THE RIVERS HAVE GONE BELOW FLOOD STAGE, THERE MAYBE SOME
LOW AREAS THAT MAY HAVE SOME MINOR WATER PROBLEMS.  THESE WILL EASE
AS THE RIVERS RECEDE TODAY.

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THIS WILL BE THE LAST STATEMENT.


&&

WVC013-021-051401-
/O.CAN.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/
/GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1013Z.NO/
931 AM EDT TUE MAY 05 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE KANAWHA RIVER AT GLENVILLE.
* AT  9:00 AM TUESDAY THE STAGE WAS 20.2 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  6:13 AM TUESDAY.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY WEDNESDAY MORNING..


$$

WVC013-105-051401-
/O.CAN.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/
/GRTW2.1.ER.090505T0021Z.090505T0930Z.090505T1151Z.NO/
931 AM EDT TUE MAY 05 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* AT  9:00 AM TUESDAY THE STAGE WAS 35.6 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  7:51 AM TUESDAY.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.3 FEET BY WEDNESDAY MORNING..

  

$$

WVC033-051401-
/O.CAN.KRLX.FL.W.0002.000000T0000Z-090505T1436Z/
/CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T1108Z.NO/
931 AM EDT TUE MAY 05 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* AT  9:00 AM TUESDAY THE STAGE WAS 13.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  7:08 AM TUESDAY.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.7 FEET BY WEDNESDAY MORNING..
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at May 4, 7:49 PM EDT, 3 minutes earlier.

Area forecast discussion, May 4, 7:49 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
749 PM EDT MON MAY 4 2009

.SYNOPSIS...
STATIONARY FRONT REMAINS IN THE AREA OVER THE NEXT SEVERAL DAYS.
WAVES OF LOW PRESSURE ON FRONT WILL CROSS AREA WEDNESDAY NIGHT
INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
ONLY MINOR TWEAKS MADE TO THE FORECAST THIS EVENING. LIGHT SHOWERS
CONTINUE THIS EVENING IN SOUTHERN WEST VIRGINIA FROM A WEAK WAVE
OVER EASTERN KENTUCKY. THESE SHOWERS SHOULD DISSIPATE LATER THIS
EVENING AS INSTABILITY WEAKENS. BRIEF BREAK IN PRECIPITATION IS
STILL EXPECTED FOR MUCH OF THE FORECAST AREA THIS EVENING...BUT WILL
INCREASE IN COVERAGE AGAIN AS A SECONDARY SHORTWAVE...CURRENTLY
LOCATED ALONG THE AR/OK BORDER MOVES NORTHEAST INTO THE REGION. AT
THIS TIME...ONLY LIGHT AMOUNTS OF PRECIPITATION ARE EXPECTED FROM
THIS WAVE.

PREVIOUS DISCUSSION FOLLOWS...
THE PRIMARY AREA OF PRECIPITATION IS MOVING OUT TO THE NORTHEAST AS
THE WAVE PROGRESSES EASTWARD. A WAVE OVER CENTRAL KENTUCKY IS
GENERATING PRECIPITATION THERE.  THE NAM KEEPS THE QPF TO THE WEST
BUT SHOWS SOME UPPER LEVEL DIVERGENCE AS WELL AS SOME 700
DEFORMATION PROTRUDING INTO THE WESTERN PORTION OF THE FORECAST AREA
THIS EVENING BEFORE WEAKENING AND MOVING NORTH.  AS A RESULT HAVE
BROUGHT SOME SHOWERS INTO THE SOUTHWEST PORTION OF THE FORECAST AREA
THIS EVENING.

TUESDAY BOTH THE NAM AND GFS SHOW THE WAVE BRINGING PRECIPITATION
INTO THE REGION.  THIS IS THE FIRST APPEARANCE OF PRECIPITATION WITH
THIS SYSTEM.  QPF AMOUNTS ARE LIGHT AND THE WESTWARD EXTENSION IS
IN QUESTION SO HAVE GONE WITH CHANCE.  THE MID SHIFT SHOULD BE
BETTER ABLE TO SORT THIS OUT WITH THE 00Z RUN.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ANOTHER SHORTWAVE MOVES EASTWARD FROM LOWER MISSISSIPPI VALLEY
LATE TUESDAY NIGHT/WEDNESDAY AND WILL MOVE THROUGH VIRGINIA WEDNESDAY
NIGHT. POTENTIAL FOR ANOTHER INCH OF RAIN SOUTH AND EAST OF A
WILLIAMSON TO CHARLESTON TO ELKINS LINE WITH MUCH LESS RAINFALL TO
THE NORTH AND WEST.

FLOOD POTENTIAL IS SLIGHT AT BEST AT THIS POINT. GROUND WILL HAVE
HAD A COUPLE DAYS TO RECOVER FROM RAINS THIS PAST WEEKEND...AND
RIVERS IN THIS AREA SHOULD BE ABLE TO HANDLE ABOUT AN INCH OF RAIN
WITH LITTLE IF ANY PROBLEMS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
UNCERTAINTY ABOUNDS IN THE EXTENDED RANGE AS THE MODELS ARE
SHOWING LITTLE CONSISTENCY WITH EACH OTHER. THE GFS IS RUNNING 12
TO 24 HOURS FASTER WITH FEATURES AND IS BY FAR QUICKER TO MOVE
SYSTEMS THROUGH. THE ECMWF IS THE SLOWEST MODELS AND ALSO THE MOST
AMPLIFIED WHEN IT COMES TO THE SYSTEM THAT DEVELOPS FRIDAY INTO
SATURDAY. THE CANADIAN IS MORE LIKE THE ECMWF BUT A LITTLE FASTER.
WITH THE SPREAD IN THE SCENARIOS...DO NOT HAVE MUCH CONFIDENCE ON
THE TIMING OR STRENGTH OF THE FEATURES IN THIS TIME PERIOD.

ON THURSDAY...THE WAVE THAT MOVES IN LAST WED INTO WED NIGHT
SHOULD BE EXITING WITH THE PCPN TAPERING OFF. SO ALLOW FOR SOME
DRY WEATHER IN THE MID DAY TO AFTERNOON HOURS. THE SURFACE FRONT
REMAINS STALLED TO THE SOUTH...BUT WITH THE UPPER TROUGH STILL IN
PLACE OVER THE GREAT LAKES AND EASTERN US...WILL CONTINUE TO SEE
IMPULSES MOVING THROUGH THE TROUGH. THE NEXT WAVE LOOKS TO ARRIVE
SOME TIME THURSDAY NIGHT INTO FRIDAY. THE GFS WOULD HAVE IT
EARLIER...WHICH THE ECMWF DOES NOT BRING IT IN UNTIL LATE ON
FRIDAY. FOR NOW HAVE GONE WITH SOME LOWER POPS THURSDAY NIGHT WITH
HIGHER POPS ON FRIDAY AS THIS IS THE MOSTLY LIKELY TIME AT THIS
POINT FOR ANOTHER SLUG OF RAIN TO DEVELOP.

AFTER THIS WAVE PASSES THE QUESTION WILL BE HOW STRONG WILL THE
NEXT WAVE BE ON SATURDAY AND WILL IT DEVELOP A STRONG SURFACE LOW.
THE ECMWF DEVELOPS A STRONGER MORE AMPLIFIED TROUGH AND STRONGER
SURFACE LOW. THE CANADIAN AND GFS ARE WEAKER AND MORE PROGRESSIVE
WITH THIS WAVE. THE 00Z GFS ENSEMBLE IS MORE IN LINE WITH THE
ECMWF...BUT NOT AS STRONG. HPC GUIDANCE WAS A BLEND OF THE
GUIDANCE WITH THE FRONT SWEEPING ACROSS EARLY ON SATURDAY. SO HAVE
FOLLOWED ALONG ON THAT BLEND OF TIMING. THIS SHOULD ALLOW FOR MORE
SHOWERS FRIDAY NIGHT INTO EARLY SATURDAY BEFORE CLEARING SATURDAY
AFTERNOON AS HIGH PRESSURE FINALLY ARRIVES.

HAVE ALLOWED DRY WEATHER TO RETURN SAT NIGHT INTO MONDAY AS HIGH
PRESSURE SETTLES OVER THE AREA. THE GFS ALLOWS THE HIGH TO COME IN
BRIEFLY BUT THAN BEGINS TO ALLOW WARM ADVECTION TO OVERRIDE AND
PUSH CLOUDS AND MOISTURE BACK EAST MUCH QUICKER. FOR NOW IT LOOKS
TOO FAST SO HAVE FOLLOWED MORE TOWARD THE SLOWER ECMWF.

FOR TEMPERATURES...GENERALLY BLENDED THE NUMBERS BETWEEN THE HPC
GUIDANCE AND THE 12Z MEX AS THE 12Z GFS BEGAN TRENDING TOWARD THE
ECMWF AND CANADIAN RUNS.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
00Z TUESDAY THROUGH 00Z WEDNESDAY...
WITH DEPARTURE OF THE FRONT TO THE EAST CEILINGS OVER THE WESTERN
PORTION OF THE FORECAST AREA WILL RUN AT VFR THIS EVENING WITH MVFR
CIGS OVER THE SOUTH AND EASTERN PORTIONS OF THE FORECAST AREA. RIVER
VALLEY FOG WILL DEVELOP AFTER 06Z...PRODUCING LOCAL IFR AND ISOLATED
LIFR CEILINGS AND VISIBILITIES...IMPROVING AFTER 12Z. ANOTHER
SHORTWAVE WILL MOVE INTO THE REGION TOMORROW...CREATING SHOWERS AND
ISOLATED THUNDERSTORMS AFTER 18Z. LIGHT SURFACE WINDS WITH LIGHT TO
MODERATE SW WINDS ALOFT.

AVIATION OUTLOOK /BEYOND 12Z TUESDAY/...
IFR CONDITIONS POSSIBLE IN RAIN WEDNESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR WVZ030>032-039-
     040.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JKF/AAR/ESS
NEAR TERM...SL/AAR
SHORT TERM...JKF
LONG TERM...ESS
AVIATION...SL
Hazardous weather outlook, May 4, 4:49 AM EDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
449 AM EDT MON MAY 4 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019-
020-050900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE-
DODDRIDGE-
449 AM EDT MON MAY 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOILS WILL REMAIN NEAR SATURATED DUE TO RECENT RAINFALL.
A COLD FRONT COULD PRODUCE UP TO 1.5 INCHES OF ADDITIONAL RAIN
ALONG THE OHIO RIVER WEDNESDAY INTO THURSDAY. THIS COULD CAUSE
MINOR FLOODING OF CREEKS...SMALL STREAMS...LOW LYING AND POOR
DRAINAGES AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ015-016-018-024>040-046-047-050900-
DICKENSON-BUCHANAN-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
449 AM EDT MON MAY 4 2009

...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOILS WILL REMAIN NEAR SATURATED DUE TO RECENT RAINFALL.
A COLD FRONT COULD PRODUCE UP TO 1.5 INCHES OF ADDITIONAL RAIN
ALONG THE OHIO RIVER WEDNESDAY INTO THURSDAY. THIS COULD CAUSE
MINOR FLOODING OF CREEKS...SMALL STREAMS...LOW LYING AND POOR
DRAINAGES AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 4, 3:27 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
327 PM EDT MON MAY 4 2009

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0322 PM     FLOOD            GLENVILLE               38.92N 80.82W
05/04/2009                   GILMER             WV   PUBLIC

            STREAMS IN BUILDINGS.

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:55 AM EDTAreal Flood AdvisoryRLXKanawha, Lincoln, Putnam, Wayne6 hr
May 4, 4:34 AM EDTAreal Flood AdvisoryRLXBraxton, Calhoun, Clay, Gilmer, Lewis, Roane6 hr
May 4, 5:21 AM EDTAreal Flood WarningRLXLewis5 hr
May 4, 7:08 AM EDTAreal Flood AdvisoryRLXDoddridge, Harrison3 hr
May 4, 8:43 AM EDTAreal Flood AdvisoryRLXKanawha, Lincoln, Putnam, Wayne3 hr
May 4, 9:43 AM EDTRiver Flood AdvisoryRLXCalhoun, Gilmer12 hr
May 4, 9:43 AM EDTRiver Flood AdvisoryRLXCalhoun, Wirt12 hr
May 4, 9:54 AM EDTAreal Flood AdvisoryRLXDoddridge, Harrison, Taylor3 hr
May 4, 10:29 AM EDTAreal Flood AdvisoryRLXBraxton, Calhoun, Clay, Gilmer, Roane3 hr
May 4, 10:38 AM EDTAreal Flood AdvisoryRLXLewis3 hr
May 4, 11:13 AM EDTRiver Flood WarningRLXCalhoun, Gilmer22 hr
May 4, 11:46 AM EDTAreal Flood AdvisoryRLXKanawha, Lincoln6 hr
May 4, 12:47 PM EDTAreal Flood AdvisoryRLXHarrison, Taylor3 hr
May 4, 1:43 PM EDTRiver Flood WarningRLXHarrison20 hr

Nearby

River Flood Warnings in West Virginia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.